WHAT HAPPENED?

This may be too long--but good for everyone to know. In November and December - one day I decided to check my BS at 09:00 am - one hour after breakfast. It was 350, same readings three days in a row. I went to see my doctor and A1C was 9.4.

I had just realized - I was eating breakfast from 07:10 am till 08:00 am - mostly three Khari Biscuits and two or three Bhakharvadis or Dry Kachoris. I was NOT taking my medicine. I was taking my medicine at 11:30 am - with lunch and then go to sleep.

Upon wake up- at 07:00 pm BS was okay. My doctor wanted me to start Insulin. I said NO. Then, she put me on Invokana - total three medicine - all high dose. The medications were: Metformin ER 1000 mg, Glimpizide 10 mg ER and Invokana.

Then I realized and started my medicine at 06:50 am - fifteen minutes before breakfast. Another A1c after six weeks - A1c was down to 7.4. Stopped Inovokana.

Then I joined fitness club - paid by insurance.

Another six weeks later - A1c was 6.2 and doctor told me to stop Glimpizide. Now I take metformin 1000 mg ER only.

Still can't figure out what happened?

Last edited by

9 Replies

oldestnewest
  • Hi champak045,

    Welcome to the group. Please feel free to continue to post your postings and comments, take the polls located on the Polls Section, asking questions, read/reply to comments and postings of other members from the group, attend our Monthly Meetings and of course, meet the rest of the members.

    As for the question about the numbers and the medications.... Had you done anything differently with what you ate? Have you cut some of the biscuts in half and left the other half for later? Are you type 1, 2 or LADA (1.5)?

  • yes- I stopped Khari Biscuits completely - Also I left that Night Shift job at hotel and no more coffee in morning and no Khari Bisuits or Bhakharvadi..

  • Okay. Were the hours causing you problems?

  • You appear to be relatively young and luckily you found the problem early enough.More than the medicines,your life style changes must have helped you.Any way,you are now in safe range and gained some knowledge of diabetes.Maintain a disciplined lifestyle,monitor regularly and take corrective steps as and when necessary.And always remember that you are liable to diabetes if you are not careful.

  • I am only 71 yrs young ..look like 55... Have diabetes for 20 + years - mostly taking Metformin 500 ER and glimperide 2 mg for 20 years -- have been researching Natural Alternative for 8 years - That was unusual six months for me--I used to write down in notebook what I ate and how much..made a spread sheet also- then I realize I was eating 160 grams carb --my intention is to eat less than 100 grams carb per day. yes - LCHF -- learned from diet Doctor if Sweden. Then came across this forum and Dr Anupji --of Indore.

    I quit all pasta, pizza, rice, potatoes and sodas -- four years ago.

    Also had Calcium Score test, Cardio IQ blood test , nuclear stress test and ultra sound -

    eckocardio etc -- Heart is great shape. I walk 3 to 5 miles a day. My goal is to increase to walk 10 miles a day..but my friend - pharmacist suggested -NOT to walk that much.

  • That's a great journey champak045

  • Metformin is used alone or with other medications, including insulin, to treat type 2 diabetes (condition in which the body does not use insulin normally and, therefore, cannot control the amount of sugar in the blood). Metformin is in a class of drugs called biguanides. Metformin helps to control the amount of glucose (sugar) in your blood. It decreases the amount of glucose you absorb from your food and the amount of glucose made by your liver. Metformin also increases your body's response to insulin, a natural substance that controls the amount of glucose in the blood.

    Glipizide is used along with diet and exercise, and sometimes with other medications, to treat type 2 diabetes (condition in which the body does not use insulin normally and, therefore, cannot control the amount of sugar in the blood). Glipizide is in a class of medications called sulfonylureas. Glipizide lowers blood sugar by causing the pancreas to produce insulin (a natural substance that is needed to break down sugar in the body) and helping the body use insulin efficiently. This medication will only help lower blood sugar in people whose bodies produce insulin naturally.

    Canagliflozin (generic name) Invokana (brand name) is used along with diet and exercise, and sometimes with other medications, to lower blood sugar levels in patients with type 2 diabetes (condition in which blood sugar is too high because the body does not produce or use insulin normally). Canagliflozin is in a class of medications called sodium-glucose co-transporter 2 (SGLT2) inhibitors. It lowers blood sugar by causing the kidneys to get rid of more glucose in the urine.

    Over time, people who have diabetes and high blood sugar can develop serious or life-threatening complications, including heart disease, stroke, kidney problems, nerve damage, and eye problems. Taking medication(s), making lifestyle changes (e.g., diet, exercise, quitting smoking), and regularly checking your blood sugar may help to manage your diabetes and improve your health. This therapy may also decrease your chances of having a heart attack, stroke, or other diabetes-related complications such as kidney failure, nerve damage (numb, cold legs or feet; decreased sexual ability in men and women), eye problems, including changes or loss of vision, or gum disease. Your doctor and other healthcare providers will talk to you about the best way to manage your diabetes.

    Sources:--

    en.wikipedia.org/wiki/Metfo...

    medlineplus.gov/druginfo/me...

    en.wikipedia.org/wiki/Glipi...

    medlineplus.gov/druginfo/me...

    en.wikipedia.org/wiki/Canag...

    medlineplus.gov/druginfo/me...

  • Thank you--great info

  • I congrat to modify your life style.This is most important.If a diabetic only rely on medicine then he or she will need more and more medicine to control it.Then comes insulin, it again increases its doses with out carb restriction. Lastly, only carb is the culprit and restrict it to 100 grams along with some walking. It will keep you fit. I wish a long and healthy life for you. Thanks.

You may also like...